Top answers from doctors based on your search:
Disclaimer

ibuprofen vs advil

A 38-year-old member asked:
Dr. Joseph Bouvier
24 years experience in Pediatrics
See below: Advil (ibuprofen) is otc and toradol is prescription. Toradol is much stronger than advil (ibuprofen) but has more possible side effects.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A male asked:
Dr. Carlos Satulovsky
27 years experience in Psychiatry
headache: Sedation, drowsiness, possibly dizziness, and all other effects and collateral effects of lorazepam. Try to avoid any future mistakes, only take what ... Read More
A 63-year-old male asked:
Dr. Michael Dansie
15 years experience in Family Medicine
Ibuprofen: Tylenol (acetaminophen) is broken down in the liver, which in your case isn't recommended. Advil is ibuprofen, which is broken down in the kidney. It ... Read More
A 28-year-old female asked:
Dr. Alan Patterson
41 years experience in Obstetrics and Gynecology
PLEASE call your OB: As you may have strep throat and cold or flu, take what your OB advises but you are not supposed to take either advil (ibuprofen) or organic majijuana ... Read More
A 44-year-old member asked:
Dr. Gerald Neuberg
37 years experience in Cardiology
Pretty similar: But some people like one or the other more.
A 48-year-old member asked:
Dr. Jeffrey Kass
27 years experience in Podiatry
Either or: They are both antiinflammatories...
A 51-year-old member asked:
Dr. Marie Trenga
35 years experience in Family Medicine
Yes: Naproxen is the generic name for the drug found in aleve (naproxen). Advil and Motrin are forms of ibuprofen. Both drugs are non steroidal anti-inflam ... Read More
2
2 thanks
A 29-year-old female asked:
Dr. Antoanella Calame
18 years experience in Dermatology
Depends: What kind of pain do you have?
A 49-year-old member asked:
Dr. Calvin Weisberger
50 years experience in Cardiology
Advil (ibuprofen): Advil (ibuprofen) and Aspirin are both nonsteroidal antiinflammatory agents. They are not related chemical compounds however.
1
1 thank
A 51-year-old member asked:
Dr. Ronald Krauser
51 years experience in Rheumatology
Hard to say: They have comparable effectiveness with adequate dosing.
A member asked:
Dr. Scott Sauer
26 years experience in Pain Management
No problem: These two medications can be taken together and are often used in combination for acute pain.
4
4 thanks
A 34-year-old member asked:
Dr. Sassan Hassassian
28 years experience in Anesthesiology
Depends on patient: Mobic (meloxicam) is a non-steroidal anti-inflammatory agent (nsiad). Aleve (naproxen) is also an nsaid. Tylenol (acetaminophen) is not an anti-infl ... Read More
4
4 thanks
A 43-year-old member asked:
Dr. Ronald Krauser
51 years experience in Rheumatology
Not correct: Tylenol (acetaminophen) is not an nsaid.
A 58-year-old male asked:
Dr. Michael Sparacino
36 years experience in Family Medicine
See below: All can be used at the appropriate recommended dosage.
A member asked:
Dr. Heidi Fowler
24 years experience in Psychiatry
Some : Some of these have the active ingredient (ibuprofen). All are nsaid's and commonly, if you are allergic to one non steroidal anti-inflammatory medicat ... Read More
A 52-year-old member asked:
Dr. Bruce Rothschild
47 years experience in Rheumatology
aleve (naproxen): 4 aleve (naproxen) pills are stronger than 15 mg meloxicam. 7.5 mg Meloxicam is safer than aleve (naproxen).
1
1 comment
A 37-year-old member asked:
Dr. Robert Wallach
20 years experience in Physical Medicine and Rehabilitation
No right answer: All are pain relievers. Motrin and Aleve also reduce inflammation and are similar drugs. I believe that taking drugs like Motrin may prevent healing ... Read More
A 69-year-old male asked:
Dr. Dean Giannone
24 years experience in Internal Medicine
Naproxen.: I'd choose naproxen for (1) ease of dosing, (2) less stomach toxicity, (3) no addictive potential and ultimately (4) because it works well.
1
1 thank
A 49-year-old member asked:
Dr. Richard Taddeo
25 years experience in Podiatry
They are basically : The same. One may work better than the other but make sure you take it with food so that it doesn't upset your stomach
1
1 thank
A 33-year-old female asked:
Dr. Jeffrey Kass
27 years experience in Podiatry
Samething: Ibuprofen...different brands
A 41-year-old member asked:
Dr. Andrew Germanovich
12 years experience in Pain Management
Aleve (naproxen): And advil are from the same family of drugs and can irritate your stomach if you combine them. Alternate tylenol (acetaminophen) with either aleve or ... Read More
A 42-year-old member asked:
Dr. Maliena Longley
Specializes in Allergy and Immunology
No: It's considered and NSAID (non steroidal anti inflammatory) that works for pain, fever, and inflammation.
2
2 thanks
A 55-year-old member asked:
Dr. John Munshower
29 years experience in Family Medicine
Same: They are both the same meds, just different brand names for ibuprofen.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month